Jump to content
CrazyBoards.org

Recommended Posts

So I've been on the lithium about two and a half weeks now, and I'm feeling better. I'm calmer, having fewer highs and lows, and sleeping much better. Minor side effects are fatigue and some nausea, but I've found this is manageable if I just eat a little something every few hours.

The one side effect that's really bugging me, though, is my thinking seems really slowed down. In fact, my head just seems empty - I don't know how else to describe it. This is kind of scary, as I'm a writer, and need my imagination.

Has anyone else had this experience? And if so, has it gotten better or worse as you continued on the lithium? I'd really appreciate some input - this is serious enough that it might determine whether or not I continue on it.

Thanks in advance.

Edited by zenbean

Share this post


Link to post
Share on other sites

Cognitive dulling is the bane of my lithiated existence. For me it's definitely dose dependent, and, IDK, maybe it gets better over time, or maybe I just get used to it.

Recently, I've finally taken some of my pdoc's suggestions about supplements that she thought might help, and they do, in fact, seem to be working. So you might want to talk to your pdoc about that.

Share this post


Link to post
Share on other sites

Thanks Sylvan and Sasha. I'm just at the start of titrating up, so the idea it could get worse at higher doses is kinda scary. But I'm going to hang in there for now, because it seems to be doing so many other good things.

Share this post


Link to post
Share on other sites

Thanks Sylvan and Sasha. I'm just at the start of titrating up, so the idea it could get worse at higher doses is kinda scary. But I'm going to hang in there for now, because it seems to be doing so many other good things.

I may just be a weird case, but when my levels were at .52 (900mg) I felt a lot dumber than I do at .72 (1050mg)

Share this post


Link to post
Share on other sites

Thanks Sylvan and Sasha. I'm just at the start of titrating up, so the idea it could get worse at higher doses is kinda scary. But I'm going to hang in there for now, because it seems to be doing so many other good things.

Lithium does a lot of good things. My advice, really, would be to keep going with the titration, and give yourself a little time to just be stable, and then see about med tweaks, supplements, or whatever. If it's working for you, let it do its thing.

Share this post


Link to post
Share on other sites

I may just be a weird case, but when my levels were at .52 (900mg) I felt a lot dumber than I do at .72 (1050mg)

That's reassuring. I'm really scared of the idea of feeling duller and duller as my levels increase. And btw, I love your lithiated 7-Up. What a GREAT idea. I take it that it was one of those things like Coke with real cocaine?

And thanks for the advice, Sasha Sue, you may be right. It is doing some good things - being able to sleep well again is a huge relief - I'm supposed to have a blood level drawn the third week of December, and see pdoc on 12/22, so I'll at least hang in there until then.

Share this post


Link to post
Share on other sites

As the others said it should improve. I had the same problem for quite a while but it started to dissipate over time. Whenever I got up on my dose it comes back but seems to calm down in a week or two. Keep us posted on how you're doing.

Share this post


Link to post
Share on other sites
Guest Burman

Lithium was one of the ingredients in 7UP until around 1960, where it was removed. The level was around 100 times less than a dose for bipolar patients. It was also in Coke at one time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...